Notice
There is currently an issue with the citation download feature. Learn more

IEEE Transactions on Automatic Control

Issue 1 • Jan 1992

Filter Results

Displaying Results 1 - 22 of 22
  • Modal control of large flexible space structures using collocated actuators and sensors

    Publication Year: 1992, Page(s):143 - 148
    Cited by:  Papers (12)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (452 KB)

    The authors consider the problem of assigning the eigenvalues associated with critical modes of a large flexible space structure into a specified region in the left-half plane via direct velocity feedback control (DVFC) using collocated actuators and sensors. Conditions for the existence of a DVFC using collocated actuators and sensors that can achieve the eigenvalue assignment are derived. When t... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust Schur stability of interval polynomials

    Publication Year: 1992, Page(s):141 - 143
    Cited by:  Papers (5)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (248 KB)

    The investigation of Schur stability using a Kharitonov parameter box is discussed. The discrete counterpart of Kharitonov's theorem is obtained. The solution is based on the use of the Hollot-Bartlett-Huang theorem and the Hollott-Bartlett theorem. This made it possible to test for Schur stability only a subset of the edges. The Schur testing of the required edges of the cube is performed using t... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A simple approach to solving the Diophantine equation

    Publication Year: 1992, Page(s):152 - 155
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (300 KB)

    Based on the state-space concepts, a simple approach to finding all polynomial matrix solutions of the Diophantine equation is proposed. The procedure presented is very simple in comparison to earlier ones. Unlike earlier ones, it is not necessary to solve any equation. Only two constant matrices which could be selected at random are required. All solutions are expressed in an explicit formula for... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Adaptive control of a simple nonlinear system without a priori information on the plant parameters

    Publication Year: 1992, Page(s):30 - 37
    Cited by:  Papers (59)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (532 KB)

    The authors present an adaptive control scheme for nonlinear systems of the form x=c*Tf(x)+b*u, where f(x) is Lipschitz, c* is a constant vector, and b* is a constant scalar. The control scheme achieves asymptotical model matching without a priori knowledge of the sign of the b* gain. The adaptive scheme is free from singularities in the sense that the estimate of b*, entering in the de... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust adaptive LQ control schemes

    Publication Year: 1992, Page(s):100 - 106
    Cited by:  Papers (33)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (492 KB)

    The certainty equivalence principle is used to combine a robust adaptive law with a control structure derived from the linear quadratic (LQ) control problem. The resulting adaptive control scheme is applicable to minimum and nonminimum phase continuous-time plants and is robust with respect to unmodeled dynamics and bounded disturbances. The computational complexity of the continuous-time adaptive... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A new approach for calculating doubly coprime matrix fraction descriptions

    Publication Year: 1992, Page(s):138 - 141
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (272 KB)

    Using the concepts of state feedback in generalized state-space, explicit formulas for calculating doubly coprime matrix fraction descriptions (MFDs) of the transfer matrix of a regular state-space system and the polynomial generalized Bezout identity elements corresponding to those coprime MFDs are presented. They can be easily calculated with the help of existing computational algorithms and sof... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Decision rules for distributed decision networks with uncertainties

    Publication Year: 1992, Page(s):5 - 14
    Cited by:  Papers (4)  |  Patents (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (780 KB)

    The authors study distributed decision networks where uncertainties exist in the statistical environment. Specifically each decision maker (DM) has an unknown probability to be jammed or defective and an unknown probability to provide an incorrect decision when jammed or defective. Each DM in the network has the ability to process its input data consisting of external observations and decisions fr... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability conditions for polytopes of polynomials

    Publication Year: 1992, Page(s):79 - 89
    Cited by:  Papers (61)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (856 KB)

    In considering the stability or performance of linear systems with uncertain parameters one is led to consider the simultaneous stability of families of polynomials. For a general stability region in the complex plane, the author gives a stability criterion for polytopes of polynomials in terms of the stability of a minimal number of corners and edges of the polytope. The testing set of edges and ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Relations between block relative gain and Euclidean condition number

    Publication Year: 1992, Page(s):127 - 129
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (272 KB)

    New relations between the block relative gain and condition number as well as the minimal condition number are developed. The results obtained show that the condition number must be large if the corresponding block relative gain has a large maximum singular value, and the minimal condition number must be large if the block relative gain has a large structured single value. These relations improve ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The decoupling of generalized state-space systems via state feedback

    Publication Year: 1992, Page(s):148 - 152
    Cited by:  Papers (19)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (384 KB)

    The input-output decoupling problem of generalized state-space systems (GSS) via proportional state feedback is studied. The following three major issues are resolved: the necessary and sufficient conditions for the problem to have a solution, the general analytical expressions of the controller matrices, and the general analytical expressions of the diagonal elements of the closed-loop system. It... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A note on Kharitonov-type results in the space of Markov parameters

    Publication Year: 1992, Page(s):155 - 158
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (316 KB)

    C.V. Hollot (ibid., vol.34, no.5, p.536-May 1989) used Markov's theorem of determinants to obtain the largest stability box around a nominal Hurtwitz polynomial under coefficient perturbation, in the space of Markov's parameters. In the present work, the authors use some previously established related research results to considerably simplify the proposed technique, and make it computationally mor... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stochastic stability properties of jump linear systems

    Publication Year: 1992, Page(s):38 - 53
    Cited by:  Papers (448)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1088 KB)

    Jump linear systems are defined as a family of linear systems with randomly jumping parameters (usually governed by a Markov jump process) and are used to model systems subject to failures or changes in structure. The authors study stochastic stability properties in jump linear systems and the relationship among various moment and sample path stability properties. It is shown that all second momen... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust adaptive decentralized control of robot manipulators

    Publication Year: 1992, Page(s):106 - 110
    Cited by:  Papers (97)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (432 KB)

    The authors proposes a robust adaptive decentralized control algorithm for trajectory tracking of robot manipulators. The controller is designed based on a Lyapunov method, which consists of a PD (proportional plus derivative) feedback part and a dynamic compensation part. It is shown that, without any prior knowledge of manipulator or payload parameters and possibly under deterioration of paramet... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Towards a unified theory of parameter adaptive control. II. Certainty equivalence and implicit tuning

    Publication Year: 1992, Page(s):15 - 29
    Cited by:  Papers (42)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1276 KB)

    For pt.I see ibid., vol.35, p.1002-12 (1990). It is shown that for a large class of linear multivariable process models a properly designed certainty equivalence controller results in a tunable closed-loop parameterized system. The importance of this result to both the analysis and synthesis of parameter adaptive control systems is discussed. It is demonstrated by means of examples how the connect... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimal and robust controllers for periodic and multirate systems

    Publication Year: 1992, Page(s):90 - 99
    Cited by:  Papers (35)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (776 KB)

    The problem of optimal rejection of bounded persistent disturbances is solved in the case of linear discrete-time periodic systems. The solution consists of solving an equivalent time-invariant standard l1 optimization problem subject to an additional constraint. This constraint assures the causality of the resulting periodic controller. By the duality theory, the problem is sh... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust controller synthesis using Kharitonov's theorem

    Publication Year: 1992, Page(s):129 - 132
    Cited by:  Papers (23)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (300 KB)

    The authors present a method based upon Kharitonov's theorem for synthesizing robustly stabilizing feedback controllers. The approach is based upon a multiple plant model formulation with a quadratic cost functional. Sufficient conditions are obtained for characterizing robustly stabilizing static output feedback (proportional) controllers for MIMO (multiple-input multiple-output) plants with deno... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Controller design with regional pole constraints

    Publication Year: 1992, Page(s):54 - 69
    Cited by:  Papers (159)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1152 KB)

    A design procedure is developed that combines linear-quadratic optimal control with regional pole placement. Specifically, a static and dynamic output-feedback control problem is addressed in which the poles of the closed-loop system are constrained to lie in specified regions of the complex plane. These regional pole constraints are embedded within the optimization process by replacing the covari... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability of learning control with disturbances and uncertain initial conditions

    Publication Year: 1992, Page(s):110 - 114
    Cited by:  Papers (177)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (432 KB)

    The authors investigate the effects of state disturbances, output noise, and errors in initial conditions on a class of learning control algorithms. They present a simple learning algorithm and exhibit, via a concise proof, bounds on the asymptotic trajectory errors for the learned input and the corresponding state and output trajectories. Furthermore, these bounds are continuous functions of the ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A new controller design for a flexible one-link manipulator

    Publication Year: 1992, Page(s):133 - 137
    Cited by:  Papers (37)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (428 KB)

    A novel controller design for noncollocated flexible one-link manipulator arm tip position control based on variable structure sliding mode control is presented. Using the assumed-mode method, the plant model is derived. The discontinuous control law based on the variable structure system theory for the noncollocated manipulator tip position control is then designed. The position state variables a... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Exact computation of the infimum in H-optimization via output feedback

    Publication Year: 1992, Page(s):70 - 78
    Cited by:  Papers (14)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (684 KB)

    The authors present a simple and noniterative procedure for the computation of the exact value of the infimum in the standard H∞-optimal control with output feedback. The problem formulation is general and does not place any restrictions on the direct feedthrough terms between the control input and the controlled output variables, and between the disturbance input and the measurem... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Discrete-time filtering for linear systems with non-Gaussian initial conditions: asymptotic behavior of the difference between the MMSE and LMSE estimates

    Publication Year: 1992, Page(s):114 - 120
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (548 KB)

    The authors consider the one-step prediction problem for discrete-time linear systems in correlated plant and observation Gaussian white noises, with nonGaussian initial conditions. They investigate the large time asymptotics of εt, the expected squared difference between the MMSE and LMSE (or Kalman) estimates of the state of time t given past observations. They character... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A design of saturating control with a guaranteed cost and its application to the crane control system

    Publication Year: 1992, Page(s):121 - 127
    Cited by:  Papers (41)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (488 KB)

    A saturating control law which satisfies a constrained input condition and gives an upper bound of a given quadratic performance index is proposed, using a unique guaranteed cost control method. The case where modeling errors exist in the mathematical model is also considered. An experimental examination in a crane system has shown the practicability of the control law proposed here View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame